MAUDE Adverse Event Report: MEDCOMP 5FX60CM DUAL LMN VASCU-PICC

MEDCOMP 5FX60CM DUAL LMN VASCU-PICC
Model Number MR17015205
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/17/2018
Type of Reportable Event Malfunction
Event or Problem Description
During the insertion the guidewire got stuck.When removed the tip of the wire was noted to be knotted.
 
Additional Manufacturer Narrative
The device involved in the incident was not returned for evaluation.A picture of the device was provided and confirmed the tip of the guidewire is knotted.Without an evaluation of the device we are unable to determine the root cause and if a manufacturing issue was present.A possible cause for this type of event is manipulation of the guidewire (advancing and pull back on the wire) during the insertion procedure.This technique may cause the tip of the wire to loop over itself and become knotted preventing removal and ultimately causing the wire to break and unravel.This is well documented in the literature.

Brand Name
5FX60CM DUAL LMN VASCU-PICC
Common Device Name
VASCU-PICC
Manufacturer (Section D)
MEDCOMP
1499 delp drive
harleysville PA 19438
MDR Report Key7893921
Report Number2518902-2018-00052
Device Sequence Number2508252
Product Code LJS
UDI-Device Identifier00884908083460
UDI-Public884908083460
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date05/16/2021
Device Model NumberMR17015205
Device Catalogue NumberMR17015205
Device Lot NumberMLHP030
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/23/2018
Supplement Date Received by Manufacturer08/23/2018
Initial Report FDA Received Date09/20/2018
Supplement Report FDA Received Date06/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;